OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Editor: Alan E. Willner
  • Vol. 37, Iss. 6 — Mar. 15, 2012
  • pp: 1035–1037

Stable two-dimensional solitons supported by radially inhomogeneous self-focusing nonlinearity

Hidetsugu Sakaguchi and Boris A. Malomed  »View Author Affiliations


Optics Letters, Vol. 37, Issue 6, pp. 1035-1037 (2012)
http://dx.doi.org/10.1364/OL.37.001035


View Full Text Article

Enhanced HTML    Acrobat PDF (176 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We demonstrate that modulation of the local strength of the cubic self-focusing (SF) nonlinearity in the two-dimensional geometry, in the form of a circle with contrast Δg of the SF coefficient relative to the ambient medium with a weaker nonlinearity, stabilizes a family of fundamental solitons against the critical collapse. The result is obtained in an analytical form, using the variational approximation and Vakhitov-Kolokolov stability criterion, and corroborated by numerical computations. For the small contrast, the stability interval of the soliton’s norm scales as ΔNΔg (the replacement of the circle by an annulus leads to a reduction of the stability region by perturbations breaking the axial symmetry). To further illustrate this mechanism, we demonstrate, in an exact form, the stabilization of one-dimensional solitons against the critical collapse under the action of a locally enhanced quintic SF nonlinearity.

© 2012 Optical Society of America

OCIS Codes
(190.3100) Nonlinear optics : Instabilities and chaos
(190.3270) Nonlinear optics : Kerr effect
(190.4390) Nonlinear optics : Nonlinear optics, integrated optics
(190.6135) Nonlinear optics : Spatial solitons

ToC Category:
Nonlinear Optics

History
Original Manuscript: December 15, 2011
Manuscript Accepted: February 2, 2012
Published: March 8, 2012

Citation
Hidetsugu Sakaguchi and Boris A. Malomed, "Stable two-dimensional solitons supported by radially inhomogeneous self-focusing nonlinearity," Opt. Lett. 37, 1035-1037 (2012)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-37-6-1035

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited